Sore Feet – one of the most irritating side effects of Chemo

It’s just over 3 years since I finished my chemo and there is one side effect that really hasn’t improved.  My feet are still sore.  It sounds like a strange complaint but it really bothers me and I am really interested to see if any of you have a similar issue.

Okay so here is how it started.  My chemo treatment was 4 sessions of AC every two weeks then I switched to 4 sessions of Taxol every two weeks.   I was told AC was the more harsh of the two however I found the side effects of Taxol much more uncomfortable.  From the first shot of Taxol the palms of my hands burned I’ll never forget how hot they got.  I used to just hold a glass of iced water to get some relief, it used to get better a day or two after my treatment but it was horrible.  Then my feet burned up also and felt kind of numb.  After my third shot of Taxol my oncologist was on minds whether or not to give me the final shot because of nerve damage.  I’m self diagnosing here but I do think that there was some damage to my feet.

I’ll give you some examples of what happens now.  If there is a drop in temperature or its a really cold day out my feet are like blocks of ice.  Most nights I have to wear fleece socks to bed until my feet get warm otherwise I won’t sleep because I feel too chilly.   My nail on my big toe feels like it’s not a part of my body or just ready to fall off even though it doesn’t but it just feels odd probably best to describe it as very fragile.  Now when I was in treatment it became very loose and turned black but didn’t fall off.  My feet feel very numb sometimes and very tender so say if Tom hits off them I would flip out with the pain.  I find wearing high heels a bit of a challenge my feet would get sore sooner than before, no don’t get me wrong girls I take the pain like I can’t live with out my heels.  In general my feet are just much more tender.  If Tom even squeezed them I can’t describe to you how much it hurts ( I also won’t go into details of how he gets his ass kicked lol)   Now it’s not all the time and it doesn’t prevent me from doing anything in my day to day life but it is just one of those side effects that reminds me of my brush with Breast Cancer as if I could ever forget.

As I’m sitting here writing this post, I’m wearing 3 inch heels, my feet are frozen and I am just about to jump into a nice hot bath, forget my troubles and get some heat into my bones especially my boney cold feet.   It’s a bit of a moany post today girls.   So you can let me know if I’m alone on this one or if any of you have experienced this LONG LASTING SIDE EFFECT !!!

Share:

4 Comments

  1. Patricia
    May 20, 2017 / 8:44 PM

    I also had breast cancer. I finished chemo two years ago. I got a clot in my lung. I had same chemo treatment as you. I found taxol very hard pain wise. I used cry at times with pains in my fingers and down my legs which came out my toes. I still get those pains but not as bad. I hate when it happens as it brings everything back. I hope that bath helped and warmed you up

    • Teresa
      May 20, 2017 / 8:52 PM

      Yes it’s just crazy how something a simple as sore feet can being you right back. The bath worked wonders x I hope you are good now x

  2. Trish
    May 21, 2017 / 3:38 PM

    Yes i am 7 years clear now and have sore feet if I stand too long or walk too far. It’s called neuropathy. I wasn’t told about this side effect until I told my oncologist about my problem a year after my treatment. My feet don’t get cold but some of my toes are numb i have to rub the soles of my feet in the morning before I put my feet to the floor. I don’t think there is a cure although reflexology helps.

  3. Melanie Hill
    May 21, 2017 / 9:43 PM

    O the pain of burning feet is unreal. I have that now on oral chemo xeloda. Funny how I never had it on IV AC and taxol 3 yrs ago. Have to wear flats a lot ( not a good look when your vertically challenged lol!) But makes no difference. Just want to stick my feet in the freezer in middle of the night lol! Feels like they’re on fire and the sheets of skin that come off on every cycle is gross, the kids run a mile haha!! I’m hoping that it will fade once the chemo is stopped in a few months. Fingers crossed xxx

Leave a Reply

Your email address will not be published. Required fields are marked *